Patient: Hi,I am a 34 year old man who is struggling to ejaculate during sex and sometimes struggling to maintain an erection. Currently, I am taking Cymbalta 60mg daily for myofascial back pain and Suboxone 8mg daily for opiate addiction, both prescribed by my physician. I am also dosing 500mg per week of testosterone enanthate – I am not doing this through a physician, which I understand is bad, however i have had low testosterone issues for years and have not been able to find a physician who will rx me a reasonably therapeutic dose. Since self-dosing, I have maintained levels of around 800ng/dl. Please note, all of my hormone panels were recently normal otherwise.I have no problem becoming aroused, however once intercourse starts, my erection typically becomes weaker or I lose it all together. As noted, I can rarely ejaculate as well – 1/10 times on average. I have literally been able to last well over an hour during sex without ejaculating. I have tried both Viagra and Levitra. Neither seem to make a huge difference although the rigidity of my erections are perhaps a little better on those medicines.During sex, my penis almost feels as if it is numb. I do not believe this is due to the suboxone because I have been on it for about 4 years now and this problem has only begun to occur over the last several months. I seem to get close to ejaculation at times, but never get over the proverbial hump. I am seeing a new woman who I am extremely attracted to, so I don’t think that’s the problem, plus this also occurred with a woman I was seeing previously. I truly do not believe it’s in my head whatsoever. I think it’s important to note here that I recently masturbated and was only able to ejaculate once I applied anal stimulation. This isn’t something I like doing, but it worked. Perhaps there is an issue with my prostate? My PSA levels were normal though, so I am not sure.Any help you can provide is much appreciated. Thank you!-Andrew
Symptoms: Unable to maintain erection at times, almost always unable to ejaculate
Doctor: Hello,Thanks for the query to ATD for an opinion,I appreciate your detailed history and observations about yours elf. As you have been able to maintain erection and lasts for over an hour and the psychological aspect of ejaculatory dysfunction is ruled out with a new partner and also normal testosterone levels with exogenous testosterone maintaining libido and erection.However, the only possible cause for an ejaculatory dysfunction seems to be Cymbalta 60mg, which is known to cause ejaculatory dysfunction in 3-4% percent of men who have been treated with them for any of depressive illnesses.Cymbalta is indicated for the treatment of major depressive disorder, generalized anxiety disorder, pain caused by diabetic neuropathy and management of fibromyalgia. The medication works in the brain by blocking serotonin and norepinephrine and preventing their reabsorption. This leads to an increase in the brain chemicals and a decrease in symptoms of the diseases which it treats. Cymbalta may cause sexual side effects in some users especially ejaculatory dysfunction. The only antidepressant that does not for some is Wellbutrin, which is comparatively safer.It is hence suggested that you discuss the option of Wellbutrin with your physician for switching to it from Cymbalta and it is likely that you should be relieved of your problem.I hope I have answered your query in detail,Wishing you good health,Regards
Comments / Follow Ups
Guest: ..not trying to question anyone’s credentials , yet feel a different perspective may be relevant to your predicament..apparently a case of proverbial ‘dope dick’ is what may be contributing to this inadequacy..suboxene has that effect, and not speaking from experience, just word on the street..so between you and me..it appears you may need to leave it alone at least before intercourse if , for all invigorating intents and pleasuring purposes wish to be fulfilled..good luck with the testosterone.